Lancaster EPrints

Cosmological higgsino densities in SUSY models with intermediate mass scales

McDonald, John (1989) Cosmological higgsino densities in SUSY models with intermediate mass scales. Physics Letters B, 217 (1-2). pp. 107-112. ISSN 0370-2693

Full text not available from this repository.

Abstract

We study the density of light stable higgsinos which arise in SUSY models with flat potentials for a scalar field φ which gains a large VEV, when the higgsinos freeze out during a period when the total energy density is dominated by coherent oscillations of φ and where the radiation energy density is dominated by radiation from φ decays. For the case where the higgsino density arises from freezing out of chemical equilibrium, it is shown that the lower bound on the higgsino mass is reduced compared with standard cosmology, and that the number density of higgsinos at present is proportional to Mh−6 compared with Mh−3 in the standard case. In the case where higgsinos arise from direct decay of the φ oscillations to higgsino pairs, it is shown that in order not to have an unacceptable present higgsino density, either the temperature at which the oscillation dominated period ends must be larger than a critical temperature O(1 GeV), or the branching ratio to higgsino pairs must be constrained to be ⩽10−6(Mφ2M h). We comment on the implications of the results for higgsino dark matter when freeze-out occurs during oscillation domination.

Item Type: Article
Journal or Publication Title: Physics Letters B
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 83240
Deposited By: ep_importer_pure
Deposited On: 29 Nov 2016 09:28
Refereed?: Yes
Published?: Published
Last Modified: 20 Sep 2017 03:15
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/83240

Actions (login required)

View Item